MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the previous pipeline (5x16) still had a small aneurysm after approximately 17 months.The doctor attempted to deploy another pipeline (5x14), but the distal tip would not open after repeated resheathing at the target location.Different techniques or pushing and pulling the wire and microcatheter were applied per training and consult with the pipeline specialist.It was noted the pipeline was not positioned in a bend, more than 50% had been deployed, and resheathing was done more than twice.The pipeline was not deployed, and removed with no issue.Another stent was used and implanted instead to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiography showed no issues.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was 55.Ancillary devices include a neuron max sheath, navien 058 guidecatheter, phenom 27 microcatheter, synchro standard 014 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the pipeline flex (model: ped-500-14 lot: b068735) and microcatheter were returned for analysis within a shipping box; within a sealed biohazard pouch; within a sealed plastic biohazard pouch and within a resealable plastic biohazard pouch.The pipeline flex pusher was extending out of the hub.The braid was advanced out of the catheter with no resistance encountered.No damages or irregularities were found with the pipeline flex pusher.When compared to the drawings, the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The hypotube was intact and unstretched and ptfe shrink tubing was still intact.No damages were found with the distal marker, re-sheathing marker or with the proximal bumper.The tip coil was found intact and unstretched.When deployed out of the micro catheter, the distal braid fully opened but was found frayed/damaged.The proximal braid was found fully opened and undamaged.No other anomalies were observed.Based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ was not confirmed as the braid fully opened during analysis.It is possible the braid damage found on the distal braid contributed towards the incomplete open.Other possible causes for failure to open are patient vessel tortuosity, braid improperly sized to anatomy, braid overstretched during deliver, user deploys braid in vessel bend, presence of other indwelling endovascular stent and inappropriate anatomy.No irregularities were found with the returned microcatheter that would contribute towards the failure/incomplete open.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10727978
Report Number2029214-2020-01045
Device Sequence Number19584753
Product Code OUT
UDI-Device Identifier00847536019638
UDI-Public00847536019638
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberPED-500-14
Device Catalogue NumberPED-500-14
Device Lot NumberB068735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/27/2020
01/29/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/06/2020
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight127